Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 4, 2002, 4:51 PM MDT for San Miguel County, New Mexico. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2002, 4:51 PM MDT (22:51 UTC)
- Expired
- Jul 4, 2002, 5:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 154 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
717
WUUS55 KABQ 042251
SVRABQ
NMC047-042345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
449 PM MDT THU JUL 4 2002
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 545 PM MDT
* AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF VILLANUEVA...OR ABOUT 28 MILES
SOUTHWEST OF LAS VEGAS...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR ROMEROVILLE AT 515 PM
NEAR TRUJILLO AT 535 PM
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LAT...LON 3562 10533 3506 10551 3506 10529 3523 10529
3522 10462 3566 10463What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:26 PM MDT, 25 minutes earlier.
Area forecast discussion, Jul 4, 4:26 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 426 PM MDT THU JUL 4 2002 NOT MUCH THUNDER LEFT IN THE WEST RIGHT NOW AS LINE OF STORMS COOLED OFF LOWER LEVELS AND STABILIZED THINGS. MORE STORMS POSSIBLE TONIGHT IN THE WEST DUE TO SHORTWAVE/CIRCULATION OVHD. RAIN SKIPPED OVER MOST OF ABQ. THUNDERSTORMS DIED OFF AS THEY COMING DOWNHILL INTO ABQ THEN REGENERATED ON THE OTHER SIDE OF SANDIA/MANZANOS. ALL OF EASTERN PLAINS SUBJECT TO TSTM ACTIVITY TONIGHT. AVN AND ETA ALREADY FICTION AS THEY TO HAVE UPPER LOW TOO FAR SW AT 00Z. BOTTOM LINE IS THAT UPPER LOW(S) WILL WANDER AROUND CWA THE NEXT COUPLE OF DAYS. ENOUGH LOW LEVEL MOISTURE AND HEATING TO CONTINUE TO SUPPORT SCT TSTM ACTIVITY AROUND CWA. STARTING OVER MTNS LATE MORNING...WORKING INTO VALLEYS AND PLAINS MID AFTN AND EVENING. TSTM ACTIVITY WILL BEGIN TO WANE SUNDAY AS A HUGE RIDGE IS PROGGED TO BE CENTERED TO OUR NORTH. DEEP EASTERLY FLOW TO PUSH COPIUS LOW AND MID LEVEL MOISTURE INTO NEW MEXICO FOR SUNDAY. BOTH AVN AND MY EXPERIENCE FROM LAST SUMMER SUGGEST IT WILL BE TOO WARM ALOFT FOR MUCH THUNDERSTORM ACTIVITY. UPPER HIGH BEGINS TO WOBBLE AROUND AFTER SUNDAY. MY BEST GUESS IS THAT IT WILL STILL BE TOO WARM FOR MUCH ACTIVITY...HOWEVER GIVEN THE LACK OF STABILITY IN THE PATTERN IM NOT GOING TO CHANGE THE PREVIOUS EXTENDED FORECAST. JWS ABQ BB 063/088 064/088 068 46433 SAF TB 059/085 059/085 068 46454 TCC BB 061/084 063/081 066 46525 .ABQ...NONE.
In the hours before
Special weather statement, Jul 4, 11:00 AM MDT, 5 hours 51 minutes before
NMZ001>021-026-042300- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL NEW MEXICO NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1100 AM MDT THU JUL 4 2002 NORTH AND CENTRAL NEW MEXICO SEVERE THUNDERSTORM OUTLOOK...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. GUSTY MICROBURST WINDS OF UP TO 65 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL SECTIONS. LARGE HAIL IS ALSO POSSIBLE IN CHAVES AND DE BACA COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING. INTENSE DOWNPOURS MAY BRING FLOODING TO ARROYOS...CITY STREETS AND OTHER LOW LYING AREAS OVER ALL OF NORTH AND CENTRAL NEW MEXICO THIS AFTERNOON AND WELL INTO THE NIGHTTIME HOURS. PLEASE DO NOT TRY TO CROSS FLOODWATERS BY FOOT OR VEHICLE. BURNED AREA RAIN OUTLOOK...SMALL AMOUNTS OF RAIN CAN STILL PRODUCE MAJOR FLASH FLOODING IN AREAS THAT SUFFERED LARGE WILDFIRES IN YEAR 2000 OR YEAR 2001. THE POTENTIAL FOR FLASH FLOOD PRODUCING RAIN TODAY AND TONIGHT... IN LINCOLN COUNTY...MODERATE. IN LOS ALAMOS COUNTY...MODERATE. IN SAN MIGUEL COUNTY...MODERATE. WEATHER SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM HAS MADE THE ATMOSPHERE VERY UNSTABLE OVER WESTERN NEW MEXICO TODAY. THUNDERSTORMS HAVE ALREADY BEGUN OVER THE WESTCENTRAL AND NORTHERN MOUNTAINS OF NEW MEXICO. THE INSTABILITY WILL PROVIDE FOR THE POSSIBLITY OF LARGE HAIL IN THE SOUTHEAST. THE RELATIVELY DRY LOWER LEVELS WILL RESULT IN GUSTY MICROBURST WINDS UP TO 65 MPH IN WEST AND CENTRAL SECTIONS TODAY. COUNTIES IN EASTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE HELPFUL... CHAVES... DE BACA. COUNTIES IN CENTRAL NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE HELPFUL... BERNALILLO... SOCORRO... VALENCIA... SANDOVAL... RIO ARRIBA... LOS ALAMOS... TAOS... SANTA FE... TORRANCE... LINCOLN. COUNTIES IN WESTERN NEW MEXICO WHERE SKYWARN SPOTTERS MAY BE HELPFUL... CATRON... CIBOLA... MCKINLEY... SAN JUAN. THIS OUTLOOK PRODUCT IS FOR PLANNING PURPOSES TO IDENTIFY POTENTIAL HAZARDOUS OR LIFE THREATENING WEATHER. IT IS NOT INTENDED TO REPLACE SPECIFIC STATEMENTS OR WARNINGS RELATED TO FLASH FLOODS AND SEVERE THUNDERSTORMS. THIS OUTLOOK PERTAINS TO NORTHERN AND CENTRAL NEW MEXICO. FOR FAR SOUTHEAST NEW MEXICO USE PRODUCT WWUS84 KMAF. FOR SOUTHCENTRAL AND SOUTHWEST NEW MEXICO USE PRODUCT WWUS84 KEPZ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 47 min |
| Jul 3, 6:39 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 66 min |
| Jul 3, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 61 min |
| Jul 3, 7:00 PM MDT | Flash Flood Warning | ABQ | Guadalupe | 105 min |
| Jul 3, 7:21 PM MDT | Flash Flood Warning | ABQ | De Baca | 84 min |
| Jul 3, 7:57 PM MDT | Flash Flood Warning | ABQ | Chaves | 93 min |
| Jul 3, 7:59 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 46 min |
| Jul 3, 8:09 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 66 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.